| Model Number |
400SMTXSFT0208 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/10/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastric artery using penumbra smart coils (smart coil), non-penumbra coil, and non-penumbra microcatheter.It should be noted that the patient's anatomy was mildly tortuous.During the procedure, the physician placed a non-penumbra coil and four smart coils in the target vessel using the microcatheter.Next, a smart coil was stuck, and the pusher assembly would not advance at all within the introducer sheath.Therefore, the smart coil was removed.The procedure was completed using a new smart coil and the same microcatheter.There was no report of an adverse effect to the patient.